Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Paducah, KY

February 29, 20127 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Feb 29, 2012, 9:19 AM CST for 7 counties in Kentucky. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 29, 2012, 9:19 AM CST (15:19 UTC)
Expired
Feb 29, 2012, 9:45 AM CST
In force
26 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
80.0 mph

Counties Caldwell County, KY, Christian County, KY, Hopkins County, KY, Lyon County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY

What was reported inside it

TimeReportWhereRemark
Feb 29, 9:36 AM CSTHAIL 1Cadiz, KYQUARTER SIZE HAIL AT THE AIRPORT.
Feb 29, 9:40 AM CSTHAIL 1Cadiz, KYQUARTER SIZE HAIL IN CADIZ.
Feb 29, 9:55 AM CSTTSTM WND GST 71Cadiz, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 1:14 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
485 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS53 KPAH 291519
SVRPAH
KYC033-047-107-143-177-219-221-291545-
/O.NEW.KPAH.SV.W.0043.120229T1519Z-120229T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
919 AM CST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALDWELL COUNTY IN WESTERN KENTUCKY...
  NORTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
  EAST CENTRAL LYON COUNTY IN WESTERN KENTUCKY...
  WESTERN MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY...

* UNTIL 945 AM CST.

* AT 915 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
  CADIZ...AND MOVING NORTHEAST AT 80 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  COBB...CROFTON...NORTONVILLE...WEIR...HAWKINS AND WHITE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST WEDNESDAY MORNING
FOR WESTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
NOON CST WEDNESDAY FOR SOUTHEAST MISSOURI.

LAT...LON 3726 8723 3705 8713 3685 8789 3701 8798
TIME...MOT...LOC 1519Z 247DEG 68KT 3697 8781
WIND...HAIL 80MPH <.50IN

$$
2 follow-up statements
975 
WWUS53 KPAH 291528
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
928 AM CST WED FEB 29 2012

KYC143-291538-
/O.CAN.KPAH.SV.W.0043.000000T0000Z-120229T1545Z/
LYON KY-
928 AM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LYON COUNTY IN
WESTERN KENTUCKY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3704 8715 3704 8725 3705 8726 3701 8727
      3690 8771 3706 8779 3726 8723 3705 8714
TIME...MOT...LOC 1528Z 247DEG 68KT 3703 8761

$$

KYC033-047-107-177-221-291545-
/O.CON.KPAH.SV.W.0043.000000T0000Z-120229T1545Z/
MUHLENBERG KY-TRIGG KY-CALDWELL KY-CHRISTIAN KY-HOPKINS KY-
928 AM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHERN CHRISTIAN AND
WESTERN MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND
SOUTHEASTERN CALDWELL AND NORTHEASTERN TRIGG COUNTIES IN WESTERN
KENTUCKY UNTIL 945 AM CST...

AT 924 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 80 MPH.  THIS STORM WAS LOCATED EAST OF COBB...MOVING NORTHEAST 
AT 80 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3704 8715 3704 8725 3705 8726 3701 8727
      3690 8771 3706 8779 3726 8723 3705 8714
TIME...MOT...LOC 1528Z 247DEG 68KT 3703 8761
WIND...HAIL 80MPH <.50IN

$$
166 
WWUS53 KPAH 291537
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
937 AM CST WED FEB 29 2012

KYC033-221-291547-
/O.CAN.KPAH.SV.W.0043.000000T0000Z-120229T1545Z/
TRIGG KY-CALDWELL KY-
937 AM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN TRIGG COUNTIES IN WESTERN KENTUCKY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3704 8715 3704 8725 3705 8726 3701 8727
      3699 8752 3712 8760 3726 8723 3705 8714
TIME...MOT...LOC 1537Z 247DEG 68KT 3709 8741

$$

KYC047-107-177-291545-
/O.CON.KPAH.SV.W.0043.000000T0000Z-120229T1545Z/
MUHLENBERG KY-CHRISTIAN KY-HOPKINS KY-
937 AM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHEASTERN CHRISTIAN AND
WESTERN MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY UNTIL 945 AM
CST...

AT 933 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 80 MPH.  THIS STORM WAS LOCATED NEAR CROFTON...OR 13 MILES
SOUTHEAST OF DAWSON SPRINGS...MOVING NORTHEAST AT 80 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3704 8715 3704 8725 3705 8726 3701 8727
      3699 8752 3712 8760 3726 8723 3705 8714
TIME...MOT...LOC 1537Z 247DEG 68KT 3709 8741
WIND...HAIL 80MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 4:12 AM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Feb 29, 4:12 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CST WED FEB 29 2012

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 355 AM CST WED FEB 29 2012

DELAYED DISCUSSION DUE TO ONGOING SEVERE WEATHER.

CURRENT LINE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS CONTINUE TO MOVE INTO INCREASING INSTABILITY
AND SHEAR AT 4 AM CST. MAINTENANCE OF THE TORNADIC CIRCULATIONS
WILL LIKELY PERSIST AS ISOLATED SUPERCELLS TAP INTO INCREASING
BULK SHEAR ABOVE 60 KTS...HELICITIES ABOVE 500 M2/S2...AND MOIST
UNSTABLE CAPES EXCEEDING 1000 J/KG THROUGH 6 AM CST.

PLEASE REFER TO THE LATEST STORM PREDICTION CENTER OUTLOOKS AND
DISCUSSIONS FOR MORE SPECIFIC DETAILS.

ANOTHER ZONE OF MOISTURE CONVERGENCE AND THETAE ADVECTION IS
APPEARING TO INCREASE OVER SOUTHEAST ILLINOIS AND THE PENNYRILE
REGION OF WEST KENTUCKY AS OF 10Z. THIS MAY AID IN THE MAINTENANCE
OF THE SOUTHWEST ILLINOIS SUPERCELL/TORNADO THROUGH AT LEAST 12Z.
SOME REGENERATION AND INITIATION OF NEW CONVECTION MAY OCCUR IN
WESTERN KENTUCKY BETWEEN 5 AM AND 7 AM CST.

DEPENDING ON THE TIMING OF THE FRONTAL PASSAGE...ADDITIONAL
CONVECTION MAY DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON
OVER THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY...PER THE 3KM
HRRR 1 KM REFLECTIVITY FORECASTS THROUGH NOON.

THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL WORK NORTHWARD
FROM THE LOWER MISSISSIPPI VALLEY LATE THURSDAY NIGHT...WITH THE
BEST INSTABILITY...SHEAR...AND MOISTURE EXPECTED DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS ON FRIDAY. THE 00Z-06Z
DETERMINISTIC GFS GUIDANCE STILL APPEARS TO HAVE A CONSISTENT
HANDLE ON THE TIMING AND PLACEMENT OF THIS CONVECTION AND WAS
GENERALLY FOLLOWED WITH THE SHORT TERM UPDATES.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 355 AM CST WED FEB 29 2012

FORECAST CONFIDENCE IN THE EXTENDED PERIODS IS QUITE HIGH. THE
ONLY POPS ARE ON SUNDAY WHEN THE GFS AND ECMWF SWEEP A FULL LATITUDE
TROUGH THROUGH THE REGION. THEY GENERATE A SATURATED LAYER WITH
STEEP LAPSE RATES GENERALLY AT AND ABOVE 700MB...WHICH IS IN THE -15
TO -25 DEGREE RANGE. CERTAINLY CANNOT RULE OUT ISOLATED SHOWERS AND
THUNDERSTORMS AT SOME POINT SUNDAY EAST OF THE MISSISSIPPI RIVER.
THERE IS A LOT OF DRY AIR AND STEEP LAPSE RATES BELOW 700MB...SO
THERE IS THE POTENTIAL FOR DRY THUNDERSTORMS AND STRONG MIXING.

SOME RECENT MODEL RUNS BRING THE VERY ELEVATED CONVECTION INTO THE
AREA SATURDAY NIGHT...WHEN TEMPERATURES ARE EXPECTED TO BE JUST
BELOW FREEZING...WHICH COULD ALLOW SNOW TO REACH THE GROUND. FOR NOW
HAVE A SLIGHT CHANCE OF RAIN SHOWERS ONLY ON SUNDAY. GUSTY WEST
NORTHWEST WINDS WILL IMPACT MUCH OF THE AREA...REGARDLESS OF
PRECIPITATION. LATER SHIFTS WILL HAVE TO CLOSELY MONITOR THE ODD
POTENTIALS WITH THIS SYSTEM.

OTHERWISE SURFACE HIGH PRESSURE WILL DOMINATE THE REGION OVER THE
WEEKEND AND INTO MONDAY. TEMPERATURES WILL BE CLOSE TO NORMAL LEVELS
FOR A CHANGE. SOUTHERLY RETURN FLOW WILL COMMENCE LATE MONDAY...AND
VERY GUSTY SOUTH WINDS ARE EXPECTED TUESDAY...AS TEMPERATURES WARM
WELL BACK INTO THE 60S. THE LATEST GFS AND ECMWF HOLD OFF OUR NEXT
CHANCE OF CONVECTION TIL AT LAST WEDNESDAY...WHEN ANOTHER FRONT WILL
MOVE INTO THE REGION.

&&

.AVIATION...(FOR THE 09Z TAFS THROUGH 09Z EARLY THURSDAY MORNING)
ISSUED AT 355 AM CST WED FEB 29 2012

MAIN CONCERN REMAINS STRONG THUNDERSTORM POTENTIAL IN THE FIRST FEW
HOURS OF THE 12Z TAF PERIOD...AS A COLD FRONT MOVES THROUGH THE
REGION. MVFR CEILINGS WILL PREVAIL ACROSS THE AREA AS THE STORMS
APPROACH. THEN...PERIODS OF IFR CEILINGS AND LOCALLY STRONG WIND
GUSTS CAN BE EXPECTED WITH THE THUNDERSTORMS. ANY LINGERING
THUNDERSTORM ACTIVITY WILL SHIFT EAST OF THE TERMINALS BY LATE
WEDNESDAY MORNING AS SKIES CLEAR.

WINDY CONDITIONS WILL PREVAIL THROUGH THE DAY...WITH SUSTAINED
SOUTHWEST WINDS AROUND 20 KNOTS AND OCCASIONAL GUSTS OF 30 TO 35
KNOTS. THE FUSTINESS SHOULD COME TO AN END WITH SUNSET...AND WEST TO
WEST NORTHWEST WINDS WILL GRADUALLY WEAKEN THROUGH THE NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...SMITH
LONG TERM....DRS
AVIATION...DRS/SMITH
Hazardous weather outlook, Feb 29, 8:49 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
849 AM CST WED FEB 29 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
849 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH WEST
KENTUCKY THROUGH THE LATE MORNING HOURS...WITH LITTLE FORWARD
MOVEMENT AT THIS TIME. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE
TORNADOES...DAMAGING WINDS AND HAIL THROUGH AT LEAST 11 AM CST. WITH
THE SOME OF THE THUNDERSTORMS MOVING ACROSS THE SAME AREA...HEAVY
RAIN WILL BE A PROBLEM AND MAY PRODUCE LOCALIZED FLOODING.

THE CURRENT LINE OF STORMS SHOULD EXIT THE QUAD STATE REGION BY
EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING
THROUGH SUNSET FRIDAY. THE MAIN HAZARDS WILL BE DAMAGING WIND AND
HAIL...ESPECIALLY DURING THE AFTERNOON HOURS. ISOLATED TORNADO
DEVELOPMENT CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL
BOUNDARY DURING THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE
WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHEAST ILLINOIS AND
SOUTHEAST MISSOURI NEAR THE BOOTHEEL REGION.

.SPOTTER INFORMATION STATEMENT...

IF NOT ALREADY ACTIVATED BY EMERGENCY MANAGEMENT...SPOTTER
ACTIVATION IS STILL REQUESTED FOR PARTS OF WEST KENTUCKY THIS
MORNING.

IF YOU CAN SAFELY DO SO...AND CONFIRMED REPORTS OF FUNNEL CLOUDS AND
TORNADOES...AS WELL AS DAMAGING WINDS IS ENCOURAGED. PLEASE REPORT
ANY HAIL SIZE IN COMPARISON TO THE TO THE SIZE OF A COIN OR THE
ACTUAL DIAMETER IN INCHES.

SPOTTER ACTIVATION MAY BE ALSO NEEDED DURING THE LATE MORNING AND
AFTERNOON HOURS ON FRIDAY.

SMITH

In the hours before

Local storm report, Feb 29, 8:38 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     FUNNEL CLOUD     GRACEY                  36.88N 87.63W
02/29/2012                   CHRISTIAN          KY   TRAINED SPOTTER

            REPORTED NORTH OF THE INTERSECTION OF HWYS 68 WEST AND
            3186.

&&

SMITTY
Local storm report, Feb 29, 8:49 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
849 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     TSTM WND DMG     BANDANA                 37.17N 88.97W
02/29/2012                   BALLARD            KY   TRAINED SPOTTER

            LATE REPORT...POSSIBLE TORNADO. DAMAGE PATH BETWEEN
            BANDANA AND RAGSDALE. 1 MOBILE HOME AND 1 FARM DESTROYED
            NEAR BANDANA. 1 MOBILE HOME DESTORYED IN RAGSDALE ALONG
            OSCAR TURNER ROAD.

&&

SMITTY
Local storm report, Feb 29, 8:54 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
854 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     TSTM WND DMG     RAGLAND                 37.16N 88.89W
02/29/2012                   MCCRACKEN          KY   TRAINED SPOTTER

            *** 5 INJ *** MOBILE HOME DESTORYED ALONG OGDEN LANDING
            ROAD. LATE REPORT.UPDATE...A MIX OF 6 HOMES/MOBILE HOMES
            DAMAGED/DESTORYED. 5 INJURIES REPORTED WITH 1 SERIOUS.

&&

SMITTY
Local storm report, Feb 29, 8:55 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
855 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     TSTM WND DMG     GREENVILLE              37.21N 87.18W
02/29/2012                   MUHLENBERG         KY   EMERGENCY MNGR

            REPORTS OF ROOFS BLOWN OFF HOMES AND 1 SCHOOL.

&&

SMITTY
Local storm report, Feb 29, 9:11 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
911 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     MADISONVILLE            37.34N 87.51W
02/29/2012                   HOPKINS            KY   EMERGENCY MNGR

            A ROOF OFF OF A GARAGE ON POOLE ROAD. 1 METAL FRAME
            STRUCTURE DAMAGED. 2 OUTBUILDINGS BLEW ONTO HIGHWAY
            41.SIX MATURE TREES DOWN ON SOUTH END OF MADISONVILLE.

&&

DLL
Local storm report, Feb 29, 9:12 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
912 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             DEXTER                  36.74N 88.30W
02/29/2012  E1.00 INCH       CALLOWAY           KY   TRAINED SPOTTER

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 4:46 AM CSTTornado WarningPAHBallard29 min
Feb 29, 5:04 AM CSTTornado WarningPAHHenderson, Union26 min
Feb 29, 5:14 AM CSTTornado WarningPAHBallard, McCracken31 min
Feb 29, 5:16 AM CSTSevere Thunderstorm WarningPAHBallard, Carlisle29 min
Feb 29, 5:23 AM CSTTornado WarningPAHFulton37 min
Feb 29, 5:31 AM CSTTornado WarningPAHHenderson, Union29 min
Feb 29, 5:46 AM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston29 min
Feb 29, 5:50 AM CSTSevere Thunderstorm WarningPAHBallard, Livingston, McCracken16 min
Feb 29, 5:54 AM CSTTornado WarningPAHCarlisle, Hickman15 min
Feb 29, 5:56 AM CSTSevere Thunderstorm WarningPAHDaviess, Henderson34 min
Feb 29, 5:59 AM CSTTornado WarningPAHCaldwell, Crittenden, Livingston31 min
Feb 29, 5:59 AM CSTTornado WarningPAHHenderson31 min
Feb 29, 6:17 AM CSTTornado WarningPAHCaldwell, Crittenden, Hopkins, Webster28 min
Feb 29, 6:22 AM CSTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean38 min
Feb 29, 6:28 AM CSTTornado WarningPAHDaviess17 min
Feb 29, 6:34 AM CSTTornado WarningPAHHopkins, McLean, Muhlenberg26 min
Feb 29, 6:58 AM CSTTornado WarningPAHMcLean, Muhlenberg17 min
Feb 29, 7:01 AM CSTSevere Thunderstorm WarningPAHGraves, Livingston, Lyon, McCracken, Marshall44 min
Feb 29, 7:06 AM CSTSevere Thunderstorm WarningPAHFulton24 min
Feb 29, 7:20 AM CSTTornado WarningPAHHopkins, McLean, Muhlenberg25 min
Feb 29, 7:29 AM CSTSevere Thunderstorm WarningPAHFulton31 min
Feb 29, 7:35 AM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Graves, Lyon, Marshall, Trigg25 min
Feb 29, 7:58 AM CSTSevere Thunderstorm WarningPAHMcLean, Muhlenberg17 min
Feb 29, 8:02 AM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg28 min
Feb 29, 8:19 AM CSTTornado WarningPAHCaldwell, Christian, Trigg26 min
Feb 29, 8:44 AM CSTTornado WarningPAHChristian, Todd46 min
Feb 29, 8:50 AM CSTTornado WarningPAHMuhlenberg25 min
Feb 29, 8:59 AM CSTTornado WarningPAHCalloway, Marshall, Trigg31 min
Feb 29, 9:24 AM CSTAreal Flood AdvisoryPAHCalloway6 hr
Feb 29, 9:27 AM CSTTornado WarningPAHCaldwell, Christian, Trigg33 min
Feb 29, 9:50 AM CSTTornado WarningPAHChristian, Todd25 min
Feb 29, 9:54 AM CSTFlash Flood WarningPAHCalloway, Marshall, Trigg6 hr
Feb 29, 9:58 AM CSTSevere Thunderstorm WarningPAHChristian, Trigg32 min
Feb 29, 10:14 AM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd11 min
Feb 29, 10:19 AM CSTFlash Flood WarningPAHChristian, Todd6 hr
Feb 29, 10:21 AM CSTSevere Thunderstorm WarningPAHCalloway, Marshall, Trigg24 min
Feb 29, 10:31 AM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd29 min
Feb 29, 11:17 AM CSTSevere Thunderstorm WarningPAHMuhlenberg28 min
Feb 29, 11:28 AM CSTSevere Thunderstorm WarningPAHTodd20 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.